top of page

Student Day - Youth Program
Investing in Future Energy Leaders

Youth Program

Student Day - Youth Program

Youth Talent Sponsor:

Academic Partner:

In Partnership with:

ME.png

In the face of the pressing requirement for a clean energy transition worldwide, it is imperative to acknowledge the significant role that young people can have in propelling this change forward.  With this in mind, the Student Day Program has been created to provide early career professionals and entrepreneurs who will be responsible for managing the energy systems of the future with a social opportunity to exchange knowledge, showcase themselves, connect with the industry and energise it.

Attend the Student Day and gain insight into the clean energy industry's challenges regarding markets, technology, talent and career opportunity!


Date: 10 July, 2024
Venue: Exhibition Bay 17, Melbourne Convention and Exhibition Centre
Admission: Free Entrance for all sponsors, speakers, delegates, and visitors

Morning Session: Industry Trends and Talent Match

10:00 - 10:20

(20 mins)

 [Track 1] The Need for Green Transition and the Market Opportunities
  • 20min Presentation + Live Interaction

Lorie Jones
Director and Vice President
Hydrogen Society of Australia

10:20 - 10:40

(20 mins)

[Track 2] Proton Batteries: An International Review of the State of the Art
  • 20min Presentation + Live Interaction

Professor John Andrews
School of Engineering
RMIT University

10:40 - 11:00

(20 mins)

[Track 3] Supporting the Energy Transition with Great Australian Science
  • 20min Presentation + Live Interaction

  • Abstract: The energy transition is providing opportunities for Australian scientists to shine. Dr Karen Kozielski is the deputy leader of the CSIRO’s Hydrogen Industry Mission, and has led teams of researchers in this exciting space. She will share CSIRO’s approach and some of the ground breaking research happening in hydrogen.

Dr Karen Kozielski
Deputy Leader, Hydrogen Industry Mission
CSIRO

11:00 - 11:20

(20 mins)

[Track 4] Unlocking Tomorrow's Energy: Exploring Market Trends and Opportunities for Students
  • 20min Presentation + Live Interaction

  • Abstract: More to Come

Professor Paul Medwell
School of Electrical and Mechanical Engineering, Faculty of Sciences, Engineering and Technology
The University of Adelaide

11:20 - 11:40

(20 mins)

Challenges and Opportunities in Liquid Hydrogen Supply Chains: Boil-off Management and Research Perspectives
  • 20min Presentation + Live Interaction

Dr. Tom Hughes
Senior Lecturer
Monash University

Afternoon Session:“Youth Energy Competition” Open Room

Introduction:
The "Youth Energy Competition" is a distinctive initiative that aims to unite young energy experts from diverse domains to cooperate in devising sustainable energy ideas and solutions for the future of Australia and the APAC region. This hackathon-style program presents not only an exciting opportunity for students to apply their learned knowledge and ingenuity to practical challenges, but also endeavors to equip the upcoming generation of bright young minds with expanding technical and operational competencies, as well as fostering a community of innovation and collaboration.

14:00 - 15:30

(90 mins)

On-site Procedure: Final

Judges:

Rafiq Ali
Senior Research Engineer
CSIRO

Tom  Hughes 
Senior Lecturer
Monash University

Professor John Andrews
Professor 
RMIT University

Adele Seymon
Director
Deep Green R&D Solutions Pty Ltd.

Lorie Jones
Vice-president
Hydrogen Society of Australia

2024 Theme: Innovating a Vibrant and Sustainable Ecosystem Combining Green H2 and Wind Energy

Form: Project Presentation + Competition (Free application and entry)

2024 Competition Theme: Innovating a Vibrant and Sustainable Ecosystem Combining Green H2 and Wind Energy

Competition Overview: The "Youth Energy Competition" is a hackathon-style competition program that brings together young energy leaders from various fields to develop sustainable energy concepts and solutions.

Eligibility: The competition is open to all talents at universities, including university students and early career researchers who have graduated within 3 years after obtaining their PhDs. Each team should consist of 2-10 students.

Pre-Registration: Teams are required to pre-register before 15 April 2024, for validation by the organizer. 

Selection Process: The selection process will comprise two rounds:

1. First Round (Portfolio/Idea Submission):

  • Submission Deadline: 23 May 2024

  • Teams are required to submit their portfolio or idea, which should not exceed 3 pages (Text, Design, Schematic, Illustration).

  • During this phase, the organizer will pre-select the top entries.

  • Three groups from each stream will be shortlisted for the next round.

2. Second Round (On-Site Presentation):

  • Shortlisted teams will be invited to an on-site presentation.

  • A panel of live judges will evaluate the presentations.

  • The final winners will be decided in this round.

  • All shortlisted team will receive generous award money on stage.

Timeline:

Competition Team Registration: 1 November 2023 - 15 April 2024

Project/Idea Submission: 16 April 2024 - 23 May 2024

Pre-selection: 23 May 2024 - 20 June 2024

Stage Presentation: 10 July 2024

These rules are designed to ensure a fair and transparent competition that fosters innovation in the field of sustainable energy. We encourage all eligible participants to take part in this exciting opportunity to contribute to the advancement of hydrogen integration in the APAC region's energy system.

bottom of page